Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Is Amoxicillin an appropriate treatment for conjunctivitis?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Is Amoxicillin an appropriate treatment for conjunctivitis? If so, what is the recommended dosage?
Posted Tue, 11 Feb 2014 in General Health
Answered by Dr. Shoaib Khan 57 minutes later
Brief Answer: Yes it can, 500 mg twice a day, 5-7 days Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. There are usually two sources of conjunctivitis: viral or bacterial. Bacterial conjunctivitis is either simple or chlamydial infection, either of them can be treated with the following antibiotics: -Amoxicillin -Erythromycin -Tetracycline -Ciprofloxacin These medications can be used in the form of topical drops or ointments (which can be applied to the eyes directly, three times a day) or taken orally in the form of tablets. Depending on the severity of the infection, the medications will be prescribed either individually or in combination. Do let me know if you wish to get dosages for any particular medications. Amoxicillin can be used at 500 mg twice a day for 5-7 days. I hope you find my response helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor